Jump to content

worse wd's xanax or zoloft


[...]

Recommended Posts

I'm 5 months off xanax, not fun wd's, but done at treatment. No I want off Zoloft, what will the wd's be like. As bad, worse, or moderate.
Link to comment
Share on other sites

Zoloft is no picnic, but not even in the same ballpark as xanax. I did a c/t off of zoloft and ended up in the ER but only because my doc didn't tell me there were wd's so I just thought I was dying or having a stroke or something. Once I knew what to expect I did a very slow taper and was able to wd with very little sx's.

 

Benzo w/d has taken almost a year of my life away from me, and I'm still a long way from healed. It's different for everyone, but that was my experience.

 

Jeff M.

Link to comment
Share on other sites

I ct'd off Lexapro(another SSRI) and looked back at my journal...I had six major symptoms and none of them kept me housebound or in constant fear.  I did not have those debilitating cortisol rushes or body ache.  For me, Benzo w/d is a whole new level of Hell.  Just go very slow when you taper.  I think the worst thing for me was brain zaps.

 

Donna

Link to comment
Share on other sites

Zoloft is nasty stuff but it isn't even in the same category as the benzo.

 

I was on and off of several a/d's for a couple of years and zoloft was the worst of them but the s/x only lasted a few weeks and they were bearable.

Link to comment
Share on other sites

I don't want to take away from those who have suffered from ad withdrawal, but I c/Ted three ssri's at different points and really didn't have any significant withdrawal symptoms.  Benzo withdrawal has taken 19 months and counting.
Link to comment
Share on other sites

Thank you to all who offered, thus far. Xanax wd's were terrible, so hearing that Zoloft is bearable gives me hope. I'm down to 100mg from 150 with no wd's yet. Only a week into it. Will cut down to 50mg in another 2-3 weeks.

 

 

Link to comment
Share on other sites

My experience is that once a persons nervous system becomes hypersensitive from w/d, then there is nothing "normal" or "expected" in one's life. I would proceed with caution because another w/d can be difficult when your body and mind are not as strong as they would ordinarily be. That said, if you are a person who was actually feeling side effects from an a/d that were being held in check by a benzo, you may be feeling them more. That is, now that your CNS is more sensitive from tapering a benzo, the a/d's side effects ( e.g. stimulating) may be enhanced. In either case, there are possible difficulties. All you can do is be kind to your body and taper slowly, just as they recommend on a/d w/d sites...and the tapering advice here at BB as well is just as applicable. 

 

Nuala

Link to comment
Share on other sites

I've had quite a hard time with lexapro, to the point that I felt the need to titrate it.  But it's not as bad as the benzo withdrawal.  It should be pointed out though, that lots of people here come off their a/d with no problems.  I think it makes sense though to taper slowly to see how it affects you.

 

Draftsman

Link to comment
Share on other sites

×
×
  • Create New...